Alert archive / Alabama / Flash Flood Watches in 2017

Flash Flood Watch 11, NWS Mobile, AL

April 30, 20179 counties in Alabama; Escambia County, Santa Rosa County, Florida; George County, Greene County, Mississippi

NWS Mobile, AL issued this flash flood watch at Apr 30, 2017, 6:17 PM CDT for 9 counties in Alabama; Escambia County, Santa Rosa County, Florida; George County, Greene County, Mississippi. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2017, 6:17 PM CDT (23:17 UTC)
Expired
May 1, 2017, 3:44 AM CDT
In force
9 hr
Issued by
NWS Mobile, AL
Flood severity
None

Counties Baldwin County, AL, Butler County, AL, Clarke County, AL, Conecuh County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Escambia County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS

The radar

The Mobile radar (KMOB), 83 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2017-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1930 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2017-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1930 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
551 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
1.4
Supercell composite
7.9

Open this sounding in Storm Lab

The text

As transmitted.

110 
WGUS64 KMOB 302317
FFAMOB

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Mobile AL
617 PM CDT Sun Apr 30 2017

...Areas of Flash Flooding Possible Tonight...

ALZ052>057-059-261>266-FLZ201>204-MSZ076-079-011200-
/O.NEW.KMOB.FF.A.0011.170430T2317Z-170501T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Escambia-
Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central-
Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal-
Santa Rosa Inland-Santa Rosa Coastal-Greene-George-
Including the cities of Chatom, Millry, Grove Hill, Jackson, 
Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen,
Greenville, Atmore, Brewton, Flomaton, Citronelle, Saraland, 
Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, 
Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, 
Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, 
Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, 
Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, 
Navarre, Leakesville, McLain, and Lucedale
617 PM CDT Sun Apr 30 2017

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

The National Weather Service in Mobile has issued a

* Flash Flood Watch for portions of Alabama, northwest Florida, 
  and southeast Mississippi, including the following areas, in 
  Alabama, Baldwin Central, Baldwin Coastal, Baldwin Inland, 
  Butler, Clarke, Conecuh, Escambia, Mobile Central, Mobile 
  Coastal, Mobile Inland, Monroe, Washington, and Wilcox. In 
  northwest Florida, Escambia Coastal, Escambia Inland, Santa 
  Rosa Coastal, and Santa Rosa Inland. In southeast Mississippi, 
  George and Greene. 

* Through Monday morning

* Bands of thunderstorms with very heavy rainfall will continue to
  develop and move across portions of inland southeast
  Mississippi, southwest Alabama, and the western Florida
  Panhandle. An additional 2 to 4 inches of rain is likely in many
  locations with locally higher totals possible. The heavy
  rainfall could occur over a short time frame, increasing the
  risk of flash flooding. The heavy rainfall risk will shift east
  of southeast Mississippi by midnight, but will persist through
  the overnight hours along and east of the Interstate 65
  corridor. 

* Urban, low lying, and poor drainage areas will be the most
  susceptible to flash flooding. Road closures are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
1 follow-up statement
483 
WGUS64 KMOB 010844
FFAMOB

Flood Watch
National Weather Service Mobile AL
344 AM CDT Mon May 1 2017

...Flash Flood Watch Cancelled...

ALZ052>057-059-261>266-FLZ201>204-MSZ076-079-010945-
/O.CAN.KMOB.FF.A.0011.000000T0000Z-170501T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Escambia-
Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central-
Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal-
Santa Rosa Inland-Santa Rosa Coastal-Greene-George-
Including the cities of Chatom, Millry, Grove Hill, Jackson, 
Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen,
Greenville, Atmore, Brewton, Flomaton, Citronelle, Saraland, 
Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, 
Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, 
Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, 
Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, 
Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, 
Navarre, Leakesville, McLain, and Lucedale
344 AM CDT Mon May 1 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of Alabama, northwest Florida,
and southeast Mississippi has been cancelled. Although scattered
showers and thunderstorms will linger east of Interstate 65 early
this morning, the threat for very heavy rainfall and flash 
flooding has ended. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood watch went out at Apr 30, 4:14 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Apr 30, 4:14 PM CDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
414 PM CDT Sun Apr 30 2017

.NEAR TERM /Now Through Monday/...A large, vigorous upper level
storm system centered over the southern High Plains maintains a
zone of deep layer ascent, within an anomalously high/deeply moist
airmass (pwats ~1.8 to 2.0 inches) and sufficient instability
over the central Gulf coast. Bulk of coldest cloud tops and
enhanced lightning activity was positioned over southwest AL to
just off the southeast LA coast. Frontal zone over the Lower MS
River Valley has slowed a bit, which has caused deep convection
over the western zones to slow its eastward progression. Considering
this, organized storms will be efficient in heavy rain rates
which presents some concerns for flooding. Forecasters will
maintain an elevated threat of flooding generally west of I-65.
The convective line makes eastward progress toward the I-65
corridor into early this evening. Strong low level wind profiles
and curved hodographs maintain both a damaging wind/isolated
tornado wind threat over the central portions of the forecast
area this evening. Front progged to move east over the central
portions of forecast area by midnight. At same time, the severe
weather risk may begin to decrease/become more marginal after
midnight as stronger low level flow shifts east of the region, but
still may have to monitor for a few strong storms thru the night
over the eastern half of local area. Along the coast, a multitude
of problems continue into tonight. Strong onshore flow and long
period swell into the surf zone supports high surf and 5 to 8 foot
breakers which can produce localized beach erosion. Coastal
flooding remains possible with nearly 3 feet above mean sea level.
A high risk of dangerous to potentially deadly rip currents also
remains a threat. Some minor adjustments made to wind advisory
over the interior given latest wind forecast.

Frontal passage Monday morning brings a wind shift, much drier
conditions and a reduction in rain chances in its wake from west
to east. /10

.SHORT TERM /Monday night Through Wednesday night/...Following
the passage of Monday's front, a quiet weather pattern looks to
set up Monday night thru Tuesday night as high pressure slips
east. With plenty of sunshine expected on Tuesday along with drier
air, daytime highs look to climb to the mid 80s for most inland
areas and lower 80s closer to the coast. Next storm system dives
southeast out of the Plains on Wednesday, bringing next chance of
showers and storms to the area. A chance for some excessive
rainfall is possible beginning Wednesday night. Daytime highs on
Wednesday similar to Tuesday. Coolest overnight lows in the lower
to mid 50s Tuesday night generally along and north of I-10.
Overnight lows moderate into the lower to mid 60s interior to
lower 70s coast by Wednesday night.

.LONG TERM /Thursday Through Sunday/...Unsettled weather looks to
continue into Thursday before next strong cold front sweeps moves
across the region, bringing in a much drier and cooler airmass
across the forecast area into the weekend. Daytime highs Thursday
thru Saturday in the lower to mid 70s come in some 10 to 15
degrees below seasonal normals. May see overnight lows dipping
down into the mid to upper 40s north of the beaches Saturday
morning.

&&

.MARINE...Showers and storms spread east over the coastal waters
tonight as a cold front approaches from the west. Winds, waves
and seas will be locally higher in the strongest storms.
Visibility reducing heavy rains possible as well. Strong onshore
winds this evening maintain high sea states. Cold frontal passage
Monday morning brings wind shift with rains ending in its wake.
Seas show a subsiding trend the first half of the week. Onshore
flow sets up and increases by the middle of the week as next front
approaches from the west. Seas trend higher as a result. Chances
of showers and storms to increase. Strong offshore flow returns
on Thursday in the wake of the frontal passage. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      61  82  56  87 / 100  20   0   0
Pensacola   65  80  60  84 /  80  50   0   0
Destin      69  77  64  80 /  80  80   0   0
Evergreen   62  83  52  86 / 100  50   0   0
Waynesboro  57  81  52  85 / 100  10   0   0
Camden      61  82  53  85 / 100  20   0   0
Crestview   66  83  53  87 /  90  80   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 9 PM CDT this evening for ALZ051>054.

     Wind Advisory until midnight CDT tonight for ALZ055>060-261>266.

     Coastal Flood Advisory until 4 AM CDT Monday for ALZ263>266.

     High Rip Current Risk through late tonight for ALZ265-266.

     High Surf Advisory until 4 AM CDT Monday for ALZ265-266.

FL...Wind Advisory until midnight CDT tonight for FLZ201>206.

     Coastal Flood Advisory until 4 AM CDT Monday for FLZ202-204-206.

     High Rip Current Risk through late tonight for FLZ202-204-206.

     High Surf Advisory until 4 AM CDT Monday for FLZ202-204-206.

MS...Wind Advisory until 9 PM CDT this evening for MSZ067-075-076-078-
     079.

GM...Small Craft Advisory until 7 AM CDT Monday for GMZ650-655-670-
     675.

     Small Craft Advisory until 4 AM CDT Monday for GMZ630>635.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Apr 30, 4:33 PM CDT, 1 hour 44 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
433 PM CDT Sun Apr 30 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-012145-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
433 PM CDT Sun Apr 30 2017

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Tonight

Periods of showers and storms, some passing with locally heavy
rains, will spread east over the heart of the forecast area this
evening. A few storms could possibly intensify to severe levels
mostly over the Interstate 65 corridor this evening. Isolated
flash flooding or nuisance type flooding over poor drainage areas
possible. The severe weather risk may begin to decrease or become
more marginal after midnight.

A wind advisory remains in effect for the entire area today
through this evening.

High surf, high risk of potentially deadly rip currents and minor
coastal flooding to continue along area shores tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Another approaching storm system could bring another round of
showers and thunderstorms, a few of which could be strong with
locally heavy rainfall late Wednesday into Thursday.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks may be
required this evening.

GMZ630>635-650-655-670-675-012145-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Destin to Pensacola FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Destin to Pensacola FL from 20 to 60 NM-
433 PM CDT Sun Apr 30 2017

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Tonight

Small craft advisories remain in effect for strong onshore flow
and high seas. Winds, waves and seas will be locally higher with
the passage of strong marine storms. Visibility reducing heavy
rains possible as well.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Onshore flow sets up and increases by late Wednesday as next
front approaches from the west. Seas trend higher as a result.
Chances of showers and storms to increase as well. Strong offshore
flow returns on Thursday in the wake of the frontal passage.

In the hours before

Special weather statement, Apr 30, 3:03 PM CDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Mobile AL
303 PM CDT SUN APR 30 2017

ALZ052-053-261-263-MSZ076-079-302100-
Clarke AL-Washington AL-Mobile Central AL-Mobile Inland AL-Greene MS-
George MS-
303 PM CDT SUN APR 30 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...MOBILE...SOUTHEASTERN WASHINGTON...SOUTHERN CLARKE...
EASTERN GEORGE AND SOUTHEASTERN GREENE COUNTIES UNTIL 400 PM CDT...

At 302 PM CDT, strong thunderstorms were located along a line
extending from 8 miles northeast of Lucedale to 10 miles north of
Hurley to Ocean Springs, and moving northeast at 40 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Saraland, Satsuma, Citronelle, Lucedale, Creola, Chunchula,
Gulfcrest, Deer Park, Axis, Calvert, Mount Vernon, Semmes, Tanner
Williams, Mobile Regional Airport, Wilmer, I65 And AL 158 and Movico.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Additional statements will be issued as conditions warrant.

&&

A tornado watch remains in effect until 700 PM CDT for southwestern
Alabama.

LAT...LON 3074 8841 3074 8869 3104 8853 3125 8829
      3126 8784 3109 8788 3117 8789 3109 8797
      3108 8797 3109 8791 3106 8794 3105 8793
      3105 8794 3104 8792 3063 8820 3054 8840
TIME...MOT...LOC 2002Z 240DEG 33KT 3100 8849 3081 8854 3042 8881

Butts
Special weather statement, Apr 30, 3:56 PM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
356 PM CDT SUN APR 30 2017

ALZ052-053-055-056-059-261>264-MSZ079-302200-
Clarke AL-Baldwin Central AL-Baldwin Inland AL-Monroe AL-Conecuh AL-
Escambia AL-Washington AL-Mobile Central AL-Mobile Inland AL-
George MS-
356 PM CDT SUN APR 30 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN MONROE...MOBILE...NORTHWESTERN BALDWIN...
SOUTHEASTERN WASHINGTON...SOUTHEASTERN CLARKE...WESTERN ESCAMBIA...
WESTERN CONECUH AND SOUTHEASTERN GEORGE COUNTIES UNTIL 500 PM CDT...

At 355 PM CDT, the strong thunderstorms were located along a line
extending from 7 miles east of McIntosh to near Mount Vernon to near
Helena, and moving east at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Saraland,
Bay Minette, Monroeville, Theodore, Chickasaw, Satsuma, Spanish Fort,
northeastern Grand Bay, Citronelle, Creola, Frisco City, Chunchula,
Stockton, McCullough, Gulfcrest and Axis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Additional statements will be issued as conditions warrant.

&&

A tornado watch remains in effect until 700 PM CDT for south central
and southwestern Alabama.

LAT...LON 3074 8841 3074 8846 3116 8830 3137 8809
      3163 8725 3126 8736 3060 8796 3048 8840
TIME...MOT...LOC 2055Z 248DEG 30KT 3129 8790 3107 8797 3052 8846

Butts
Special weather statement, Apr 30, 4:24 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Mobile AL
424 PM CDT SUN APR 30 2017

ALZ055-056-059-302215-
Monroe AL-Conecuh AL-Escambia AL-
424 PM CDT SUN APR 30 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL MONROE...WESTERN ESCAMBIA AND SOUTHWESTERN CONECUH COUNTIES
UNTIL 515 PM CDT...

At 423 PM CDT, the strong thunderstorm was located near Interstate
65 and AL 21, or 9 miles north of Atmore, moving northeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
McCullough, Excel, Repton, I65 And AL 113 and I65 And AL 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Additional statements will be issued as conditions warrant.

&&

A tornado watch remains in effect until 700 PM CDT for south central
Alabama.

LAT...LON 3105 8736 3114 8756 3149 8736 3142 8705
TIME...MOT...LOC 2123Z 205DEG 27KT 3115 8744

Butts
Special weather statement, Apr 30, 4:43 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Mobile AL
443 PM CDT SUN APR 30 2017

ALZ261>266-302245-
Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
Baldwin Inland AL-Mobile Central AL-Mobile Inland AL-
443 PM CDT SUN APR 30 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL MOBILE AND BALDWIN COUNTIES UNTIL 545 PM CDT...

At 442 PM CDT, the strong thunderstorms were located along a line
extending from near Big Point to near Grand Bay to 7 miles west of
Bayou La Batre to 22 miles southeast of Gautier, and moving
northeast at 55 mph.

Winds between 40 and 50 mph will be possible with these storms.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Daphne, Tillmans Corner,
Fairhope, Saraland, Gulf Shores, Bay Minette, Foley, Theodore,
Chickasaw, Satsuma, Spanish Fort, Grand Bay, Robertsdale, Bayou La
Batre, Creola, Point Clear and Central Dauphin Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Additional statements will be issued as conditions warrant.

&&

A tornado watch remains in effect until 700 PM CDT for south central
and southwestern Alabama.

LAT...LON 3022 8838 3038 8841 3038 8840 3064 8841
      3117 8789 3116 8789 3114 8787 3116 8788
      3130 8776 3130 8771 3125 8766 3124 8762
      3100 8762 3097 8759 3087 8764 3082 8760
      3022 8765
TIME...MOT...LOC 2142Z 224DEG 50KT 3054 8840 3051 8835 3037 8837 3010
8848

Butts
Special weather statement, Apr 30, 5:38 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Mobile AL
538 PM CDT SUN APR 30 2017

ALZ053-055-056-059-262-264-266-FLZ201-202-302345-
Clarke AL-Baldwin Coastal AL-Baldwin Central AL-Baldwin Inland AL-
Monroe AL-Conecuh AL-Escambia AL-Escambia Inland FL-
Escambia Coastal FL-
538 PM CDT SUN APR 30 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN MONROE...BALDWIN...SOUTHEASTERN CLARKE...
WESTERN ESCAMBIA...SOUTHWESTERN CONECUH AND WESTERN ESCAMBIA COUNTIES
UNTIL 645 PM CDT...

At 537 PM CDT, the strong thunderstorms were located along a line
extending from 8 miles east of Mount Vernon to near Stockton to near
Stapleton to 9 miles northeast of Fort Morgan,and moving northeast at
45 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Pensacola, Daphne, Fairhope, Gulf Shores, Bay Minette, Atmore, Foley,
Orange Beach, Spanish Fort, Robertsdale, Point Clear, Century, Frisco
City, Loxley, Lillian, Stockton, McCullough, Magnolia Springs,
Stapleton and Bon Secour.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A tornado watch remains in effect until 700 PM CDT for south central
and southwestern Alabama.

LAT...LON 3022 8775 3022 8795 3064 8800 3083 8794
      3093 8795 3094 8788 3099 8787 3103 8791
      3103 8796 3106 8794 3109 8797 3115 8794
      3116 8797 3116 8794 3123 8794 3158 8763
      3141 8723 3027 8741
TIME...MOT...LOC 2237Z 226DEG 38KT 3110 8788 3102 8777 3081 8783 3034
8794
Special weather statement, Apr 30, 5:48 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Mobile AL
548 PM CDT SUN APR 30 2017

ALZ057-302330-
Butler AL-
548 PM CDT SUN APR 30 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...BUTLER
COUNTY UNTIL 630 PM CDT...

At 547 PM CDT, the strong thunderstorm was located near Georgiana, or
16 miles northeast of Evergreen, moving northeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Greenville and Georgiana.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Additional statements will be issued as conditions warrant.

&&

LAT...LON 3152 8681 3153 8684 3155 8687 3163 8691
      3174 8691 3196 8676 3197 8645 3189 8645
TIME...MOT...LOC 2247Z 213DEG 25KT 3165 8684

Butts

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 12:02 PM CDTSpecial Weather StatementMOBChoctaw58 min
Apr 30, 12:46 PM CDTAreal Flood AdvisoryMOBChoctaw, Washington3 hr
Apr 30, 1:02 PM CDTSevere Thunderstorm WarningMOBWashington58 min
Apr 30, 1:06 PM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington39 min
Apr 30, 1:46 PM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington59 min
Apr 30, 2:00 PM CDTSevere Thunderstorm WarningMOBClarke, Mobile, Washington60 min
Apr 30, 2:50 PM CDTSpecial Weather StatementMOBWilcox40 min
Apr 30, 3:03 PM CDTSpecial Weather StatementMOBMobile57 min
Apr 30, 3:14 PM CDTAreal Flood AdvisoryMOBClarke, Mobile, Washington, Wilcox3 hr
Apr 30, 3:56 PM CDTSpecial Weather StatementMOBMobile, Monroe64 min
Apr 30, 4:01 PM CDTSpecial Marine WarningMOB89 min
Apr 30, 4:09 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Apr 30, 4:24 PM CDTSpecial Weather StatementMOBEscambia51 min
Apr 30, 4:43 PM CDTSpecial Weather StatementMOBBaldwin, Mobile62 min
Apr 30, 5:23 PM CDTSpecial Marine WarningMOB52 min
Apr 30, 5:38 PM CDTSpecial Weather StatementMOBBaldwin67 min
Apr 30, 5:48 PM CDTSpecial Weather StatementMOBButler42 min
Apr 30, 5:49 PM CDTSevere Thunderstorm WarningMOBBaldwin, Escambia41 min
Apr 30, 6:10 PM CDTSevere Thunderstorm WarningMOBConecuh, Escambia35 min
Apr 30, 6:15 PM CDTSpecial Marine WarningMOB90 min
Apr 30, 6:23 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Apr 30, 6:37 PM CDTSpecial Weather StatementMOBConecuh, Escambia53 min
Apr 30, 11:20 AM CDTSpecial Weather StatementMOBGeorge, Greene, Perry, Stone, Wayne55 min
Apr 30, 11:34 AM CDTSevere Thunderstorm WarningMOBGreene, Perry, Wayne41 min
Apr 30, 12:16 PM CDTSevere Thunderstorm WarningMOBGeorge, Greene, Perry, Stone44 min

Nearby

Flash Flood Watches in Alabama, 2017Flash Flood Watches in Florida, 2017Flash Flood Watches in Mississippi, 2017Every flash flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.